MAUDE Adverse Event Report: SYNTHES GMBH 12.0 PROTECTION SLV STR FOR 8-11 NAILS; NAIL, FIXATION, BONE

SYNTHES GMBH 12.0 PROTECTION SLV STR FOR 8-11 NAILS; NAIL, FIXATION, BONE
Catalog Number 03.010.435
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h4, h6.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the distal portion of the 12.0 protection slv str for 8-11 nails presents signs of deformation and nicks around the edge.The device presents an overall worn appearance consistent with normal and repetitive usage for over 11 years.A dimensional inspection was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces most likely during the optional reaming procedure.As per suprapatellar instrumentation for expert tibial nail surgical technique se_854474 rev.Aa, the reamer can catch on the edge of the inner protection sleeve because of the sharp angle entering the tibia.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 12.0 protection slv str for 8-11 nails would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: steel protection sleeve: 03_010_435 rev.H current.Steel protection sleeve: 03_010_435 rev.E manufactured.Dimensional inspection: n/a.H3, h4.Part: 03.010.435 synthes lot: 7033790.Supplier lot: 7033790.Release to warehouse date: dec 04, 2012.Supplier: avalign technologies-nemcomed.No non conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on october 24, 2023, that 1 issue was found when processing trays.There were no patient outcomes or consequences.This report is for one (1) 12.0 protection slv str for 8-11 nails this is report 1 of 1 for complaint (b)(4).

Brand Name
12.0 PROTECTION SLV STR FOR 8-11 NAILS
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18256522
Report Number8030965-2023-15280
Device Sequence Number7191113
Product Code JDS
UDI-Device Identifier10886982068767
UDI-Public(01)10886982068767
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.435
Device Lot Number7033790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Initial Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown